Acute Calcineurin Inhibitor Overdose: Analysis of Cases Reported to a National Poison Center Between 1995 and 2011
JournalArticle (Originalarbeit in einer wissenschaftlichen Zeitschrift)
 
ID 1568953
Author(s) Ceschi, A; Rauber-Lüthy, C; Kupferschmidt, H; Banner, N R; Ansari, M; Krähenbühl, S; Taegtmeyer, A B
Author(s) at UniBasel Krähenbühl, Stephan
Year 2013
Title Acute Calcineurin Inhibitor Overdose: Analysis of Cases Reported to a National Poison Center Between 1995 and 2011
Journal American journal of transplantation : official journal of the American Society of Transplant Surgeons (ASTS) and the American Society of Transplantation (AST)
Volume 13
Number 3
Pages / Article-Number 786-95
Keywords Calcineurin inhibitor, decontamination, overdose, toxicity
Abstract

Transplant recipients and other patients requiring immunosuppression with calcineurin inhibitors or their household contacts may be exposed to overdose. This study investigated the circumstances, pharmacokinetics and outcomes of overdose with cyclosporine and tacrolimus reported to the Swiss Toxicological Information Centre between 1995 and 2011. Of 145,396 reports by healthcare professionals, 28 (0.02%) concerned enteral or parenteral overdose with these calcineurin inhibitors. Thirteen (46%) were iatrogenic errors, 12 (43%) were with suicidal intent and 3 (11%) were accidental. Iatrogenic overdoses usually involved noncapsule drug formulations. Acute enteral overdoses caused symptoms in a dose-dependent fashion but were generally well tolerated; the mean multiple of patient's usual dose was 20.8 ± 28.8 for symptomatic versus 4.4 ± 3.4 for asymptomatic cases (p = 0.037). The most common symptoms were nausea, headache, somnolence, confusion, hypertension and renal impairment. In contrast, acute intravenous overdoses were often poorly tolerated and resulted in one fatality due to cerebral edema after a cyclosporine overdose. Enteral decontamination measures were performed in six cases involving oral ingestion and appeared to reduce drug absorption, as shown by pharmacokinetic calculations. In the one case where it was used, pharmacoenhancement appeared to accelerate tacrolimus clearance after intravenous overdose.

Publisher Munksgaard
ISSN/ISBN 1600-6135
edoc-URL http://edoc.unibas.ch/dok/A6083665
Full Text on edoc No
Digital Object Identifier DOI 10.1111/j.1600-6143.2012.04347.x
PubMed ID http://www.ncbi.nlm.nih.gov/pubmed/23279718
ISI-Number WOS:000315452600032
Document type (ISI) Journal Article
 
   

MCSS v5.8 PRO. 0.439 sec, queries - 0.000 sec ©Universität Basel  |  Impressum   |    
07/08/2020